Is this true?
12 Mar 2012
Bisacodyl is a stimulant laxative used to treat constipation or to cleanse the bowels before surgery or a procedure. Used appropriately, as directed, bisacodyl is safe.
Used inappropriately for prolonged periods or in higher than recommended doses can lead to chronic diarrhoea, low potassium levels and an imbalance in the amount of fluid and salts (electrolytes) in your body. This can cause kidney problems.
Prolonged, excessive use may also make your constipation worse in the long-term, as your gut can become reliant on the laxative.
You should see your doctor if this sounds like you.
- Bisacodyl Information for Consumers
- Bisacodyl Information for Healthcare Professionals (includes dosage details)
- Side Effects of Bisacodyl (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... but was still unable to complete my colonoscopy, doctor told me to double the dose ,gallon as aposed to a half gallon. i think i have impacted ...
2 answers • 25 Mar 2010
I have high cholesterol and my doctor wanted to start me on statin drugs?But I've heard from a health service provider who recommended us to try ...
1 answer • 13 Dec 2010
My doctor gave me a script for Suprep prep kit. I've done some checking and am a little alarmed to find it (and other prep kits) is phosphate ...
0 answers • 19 Aug 2011
Or middle back pain? Maybe lower bacaj pain? Bloated Abdomen? Going to the GYN Friday
8 answers • 26 Jul 2012
I take it for tremors, was told it could cause liver, kidney damage
1 answer • 3 Feb 2013